MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES

OLYMPUS MEDICAL SYSTEMS CORP. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES
Model Number MAJ-1500
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to omsc for evaluation.However, the investigation is in progress at this time.The exact cause of the reported event could not be conclusively determined at this time.If additional information is received, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from the user facility that during the reprocessing of the unspecified endoscope with the subject device (connecting tube maj-1500), it was found that the subject device was clogged with foreign material such as something like a translucent adhesive, and there was no fluid flow through the subject device, which connected the automated endoscope reprocessor oer-5 (not available in the usa) to the endoscope.There was no report of patient injury associated with this event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.The reported foreign object was returned to olympus medical systems corp.(omsc) for evaluation.Omsc reviewed the manufacture history (dhr) of the subject device and confirmed no irregularity.Omsc checked the foreign object and found that it was a translucent, flat, and long rubber-like object.And, as a result of organic qualitative analysis, it was found that the foreign object was a silicon-based substance similar to the sealant applied to the threaded portion of the connector of the reprocessing basin.And, it was also found that there was no or little possibility of generation/invasion of the detected substance in the assembly process using the sealant.The exact cause of the reported event could not be conclusively determined.However, based upon the investigation result, it was surmised that during the manufacturing/repairing of other device used in combination with the subject device (connecting tube maj-1500), the sealant (hardened material) accidentally invaded the pipeline of the other device, flowed to the connector of it due to the flowing liquid, and invaded the subject device.Alternatively, it was also surmised that during using the subject device at the user facility, a silicone-based substance similar to the sealant invaded the pipeline of the subject device, flowed to the connector of it due to the flowing liquid, and invaded the subject device.If additional information is received, this report will be supplemented.

Brand Name
CONNECTING TUBE
Common Device Name
ENDOSCOPE REPROCESSOR ACCESSORIES
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11868406
Report Number8010047-2021-06630
Device Sequence Number13664272
Product Code FEB
UDI-Device Identifier04953170233937
UDI-Public04953170233937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date05/22/2021
Supplement Report FDA Received Date06/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1